Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 2, 2017, 7:48 PM CDT for Hayes County, Lincoln County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2017, 7:48 PM CDT (00:48 UTC)
- Expired
- Oct 2, 2017, 8:13 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hayes County, NE, Lincoln County, NE
The radar
The Goodland radar (KGLD), 151 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
796
WUUS53 KLBF 030048
SVRLBF
NEC085-111-030130-
/O.NEW.KLBF.SV.W.0262.171003T0048Z-171003T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
748 PM CDT MON OCT 2 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
South central Lincoln County in southwestern Nebraska...
Central Hayes County in southwestern Nebraska...
* Until 830 PM CDT
* At 748 PM CDT, a severe thunderstorm was located near Palisade, or
7 miles southwest of Hayes Center, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hayes Center, Wellfleet, Marengo and Hayes Center State Wildlife
Management Area.
This includes Highway 83 between mile markers 57 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4036 10121 4080 10106 4080 10070 4070 10076
4070 10078 4067 10078 4035 10098
TIME...MOT...LOC 0048Z 205DEG 40KT 4041 10110
HAIL...1.25IN
WIND...60MPH
$$
Snively2 follow-up statements
405
WWUS53 KLBF 030103
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
803 PM CDT MON OCT 2 2017
NEC085-111-030130-
/O.CON.KLBF.SV.W.0262.000000T0000Z-171003T0130Z/
Lincoln NE-Hayes NE-
803 PM CDT MON OCT 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTH CENTRAL LINCOLN AND NORTHEASTERN HAYES COUNTIES...
At 803 PM CDT, a severe thunderstorm was located near Hayes Center,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wellfleet, Marengo and Hayes Center State Wildlife Management Area.
This includes Highway 83 between mile markers 57 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 10114 4080 10106 4080 10070 4070 10076
4070 10078 4067 10078 4054 10086
TIME...MOT...LOC 0103Z 205DEG 40KT 4056 10101
HAIL...1.00IN
WIND...60MPH
$$
Snively899
WWUS53 KLBF 030113
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
813 PM CDT MON OCT 2 2017
NEC085-111-030123-
/O.CAN.KLBF.SV.W.0262.000000T0000Z-171003T0130Z/
Lincoln NE-Hayes NE-
813 PM CDT MON OCT 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN AND
NORTHEASTERN HAYES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4055 10114 4080 10106 4080 10070 4070 10076
4070 10078 4067 10078 4054 10086
TIME...MOT...LOC 0112Z 205DEG 40KT 4066 10095
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:47 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Oct 2, 3:47 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 347 PM CDT Mon Oct 2 2017 .SHORT TERM...(This evening through Tuesday) Issued at 347 PM CDT Mon Oct 2 2017 Potent upper level trough centered across the central Rockies will once again influence the weather across the central plains tonight. Favorable dynamics aloft will coincide with a southerly low level jet, and bring the potential for thunderstorms to the region tonight. The focus will be an H850mb front that extends from northwest KS to northeast Nebraska. As the southerly low level jet increases, isentropic upglide will rapidly increase to the north of the front with widespread shower and thunderstorm development expected. For central and parts of southwest Nebraska, some large hail is possible with the stronger storms, as this area will see nearly 2000 J/KG of mid level cape supportive of more vigorous updrafts and the potential for large hail. This area also stands the potential for training of storms for a time later this evening, which could lead to possible flash flooding. A flash flood watch has been issued for this possibility. After midnight the low level jet begins to veer southwest with the heavier rain potential shifting east and most of the precipitation ending by 2:00 or 3:00 AM CDT. A cold front will cross the area late tonight, which will shunt much of the low level moisture east of the area. Drier air aloft will also move into the area in the mid and upper levels, so expect mostly sunny skies across much of the area by the afternoon hours Tuesday. .LONG TERM...(Tuesday night through Monday) Issued at 347 PM CDT Mon Oct 2 2017 Rain chances increase Wednesday night through Friday. This 48+ hour rain chance is a result of the blend of models with different timing and intensities for the last of the upper level energy exiting the Wrn U.S.. The GFS is more amplified and slower while the ECM is faster and less prolific with rainfall. This is probably the result of return moisture and availability in the models. The stronger GFS is preferred given the very high amplitude anomaly in the current conus 500 mb height circulation. This circulation is expected to weaken somewhat but continue through Thursday. The models are in good agreement sending a strong cold front through the region Sunday. There is a slight chance of showers with the front across Wrn Neb. Otherwise, Saturday will be the warmest day of the next 7 with highs in the 70s, perhaps warmer. H850mb temperatures rise to around 20C. The cool down Sunday and Monday sends h700mb temperatures to around -10C. This would support highs in the 50s next Monday, if not cooler. Model blended data plus bias correction was the basis for the temperature forecast. The expected cloud cover and rain Thursday and Friday is offset by warm air advection for highs in the 60s. Wednesday will be the coolest day with highs in the 50s. The increase in clouds Wednesday night precludes any freeze Thursday morning. Wednesday morning will be the coolest with lows in the lower 30s across Nrn Sheridan County. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 106 PM CDT Mon Oct 2 2017 Lower ceilings and another round of showers and thunderstorms are likely tonight. Most areas will see deteriorating conditions with widespread MVFR expected. These conditions should persist until around sunrise Tuesday morning, when ceilings should begin to lift behind a cold front. && .HYDROLOGY... Issued at 347 PM CDT Mon Oct 2 2017 A flash flood watch was issued for portions of southwest-central NEB early this morning. 24 hr observed reports and the 24 hr MRMS rainfall analysis since yesterday showed multiple swaths of heavy rainfall exceeding 1.75” across parts of Hayes and Frontier counties to Custer county to Holt and Boyd counties. In addition, rainfall exceeded at least 3 inches across parts of Custer county with a received local storm report of 3.4” in Merna. Current pattern suggests potential for 1-3 inches. Latest 1-hr and 3-hr FFG show values largely under 1.5" and 2", respectively. Notably, 3-hr FFG in parts of Custer county are under 1.5" based on current soil moisture conditions. Given the environment and these antecedent conditions combined with the high likelihood of training storms suggest favorable conditions for localized flash flooding this evening in the flash flood watch area. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for NEZ037-038-059-070- 071. && SHORT TERM...Taylor LONG TERM...CDC AVIATION...Taylor HYDROLOGY...ET
Hazardous weather outlook, Oct 2, 4:12 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 412 PM CDT Mon Oct 2 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-032115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 412 PM CDT Mon Oct 2 2017 /312 PM MDT Mon Oct 2 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms will develop during the evening hours. Some storms may produce hail, primarily for areas along and east of a line from Imperial, to North Platte, to Arnold. Locally heavy rain could lead to flash flooding across portions of central and southwest Nebraska. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Temperatures will drop into the lower to mid 30s Wednesday morning across parts of Sheridan and western Cherry counties. Frost, or even a light freeze, is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, Oct 2, 7:42 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
742 PM CDT MON OCT 2 2017
NEZ059-071-030130-
Frontier NE-Lincoln NE-
742 PM CDT MON OCT 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRONTIER...SOUTHEASTERN
LINCOLN AND EASTERN HAYES COUNTIES UNTIL 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Curtis, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Maywood, Quick, Hansen
Memorial Reserve State Wildlife Management Area and Dancing Leaf
Earth Lodge.
This includes Highway 83 between mile markers 30 and 47.
LAT...LON 4052 10079 4053 10078 4090 10034 4081 10022
4070 10022 4070 10006 4067 10002 4037 10062
TIME...MOT...LOC 0042Z 229DEG 44KT 4052 10060
SnivelySpecial weather statement, Oct 2, 7:46 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
746 PM CDT MON OCT 2 2017
NEZ059-070-030115-
Hayes NE-Lincoln NE-
746 PM CDT MON OCT 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN AND CENTRAL
HAYES COUNTIES UNTIL 815 PM CDT...
At 746 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palisade, or 10 miles southwest of Hayes Center, moving northeast at
60 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hayes Center, Wellfleet, Dickens, Marengo, Hayes Center State
Wildlife Management Area and Somerset.
This includes Highway 83 between mile markers 55 and 62.
LAT...LON 4084 10108 4083 10065 4070 10074 4070 10078
4065 10078 4035 10099 4035 10123
TIME...MOT...LOC 0046Z 203DEG 54KT 4038 10111
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:42 PM CDT | Special Weather Statement | LBF | Frontier | 48 min |
| Oct 2, 7:46 PM CDT | Special Weather Statement | LBF | Hayes | 29 min |
| Oct 2, 8:05 PM CDT | Special Weather Statement | LBF | Chase | 25 min |
| Oct 2, 8:36 PM CDT | Special Weather Statement | LBF | Custer | 24 min |
| Oct 2, 8:41 PM CDT | Special Weather Statement | LBF | Frontier | 34 min |
| Oct 2, 9:03 PM CDT | Special Weather Statement | LBF | Loup | 27 min |
| Oct 2, 9:35 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Oct 2, 10:04 PM CDT | Special Weather Statement | LBF | Custer | 26 min |
| Oct 2, 10:51 PM CDT | Special Weather Statement | LBF | Custer, Frontier, Logan | 39 min |
| Oct 3, 3:52 AM CDT | Freeze Watch | LBF | Cherry, Grant, Sheridan | 11 hr |
| Oct 3, 3:09 PM CDT | Frost Advisory | LBF | Cherry, Grant, Sheridan | 18 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.